doi: 10.3934/dcds.2021160
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Eternal solutions for a reaction-diffusion equation with weighted reaction

Departamento de Matemática Aplicada, Ciencia e Ingenieria de los Materiales y Tecnologia Electrónica, Universidad Rey Juan Carlos, Móstoles, 28933, Madrid, Spain

* Corresponding author: Razvan Iagar

Received  January 2021 Revised  May 2021 Early access October 2021

We prove existence and uniqueness of eternal solutions in self-similar form growing up in time with exponential rate for the weighted reaction-diffusion equation
$ \partial_tu = \Delta u^m+|x|^{\sigma}u^p, $
posed in
$ \mathbb{R}^N $
, with
$ m>1 $
,
$ 0<p<1 $
and the critical value for the weight
$ \sigma = \frac{2(1-p)}{m-1}. $
Existence and uniqueness of some specific solution holds true when
$ m+p\geq2 $
. On the contrary, no eternal solution exists if
$ m+p<2 $
. We also classify exponential self-similar solutions with a different interface behavior when
$ m+p>2 $
. Some transformations to reaction-convection-diffusion equations and traveling wave solutions are also introduced.
Citation: Razvan Gabriel Iagar, Ariel Sánchez. Eternal solutions for a reaction-diffusion equation with weighted reaction. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021160
References:
[1]

P. Daskalopoulos and N. Sesum, Eternal solutions to the Ricci flow on $ \mathbb{R}^2$,, Int. Math. Res. Not., 2006 (2006), Art. ID 83610, 20 pp. doi: 10.1155/IMRN/2006/83610.  Google Scholar

[2]

V. GalaktionovL. A. Peletier and J. L. Vázquez, Asymptotics of the fast-diffusion equation with critical exponent, SIAM J. Math. Anal., 31 (2000), 1157-1174.  doi: 10.1137/S0036141097328452.  Google Scholar

[3]

B. H. Gilding and R. Kersner, Traveling Waves in Nonlinear Diffusion-Convection Reaction, , in Progress in Nonlinear Differential Equations and Their Applications, Birkhauser, 2004. doi: 10.1007/978-3-0348-7964-4.  Google Scholar

[4]

J. Guckenheimer and Ph. Holmes, Nonlinear Oscillation, Dynamical Systems and Bifurcations of Vector Fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1990.  Google Scholar

[5]

R. G. Iagar and Ph. Laurençot, Eternal solutions to a singular diffusion equation with critical gradient absorption, Nonlinearity, 26 (2013), 3169-3195.  doi: 10.1088/0951-7715/26/12/3169.  Google Scholar

[6]

R. G. Iagar and A. Sánchez, Self-similar blow-up profiles for a reaction-diffusion equation with strong weighted reaction, Adv. Nonl. Studies, 20 (2020), 867-894.  doi: 10.1515/ans-2020-2104.  Google Scholar

[7]

R. G. Iagar and A. Sánchez, Self-similar blow-up profiles for a reaction-diffusion equation with critically strong weighted reaction, J. Dynam. Differential Equations, 31 (2019), 2061-2094.  doi: 10.1007/s10884-018-09727-w.  Google Scholar

[8]

R. IagarA. Sánchez and J. L. Vázquez, Radial equivalence for the two basic nonlinear degenerate diffusion equations, J. Math. Pures Appl., 89 (2008), 1-24.  doi: 10.1016/j.matpur.2007.09.002.  Google Scholar

[9]

A. de Pablo and A. Sánchez, Global travelling waves in reaction-convection-diffusion equations, J. Differential Equations, 165 (2000), 377-413.  doi: 10.1006/jdeq.2000.3781.  Google Scholar

[10]

A. de Pablo, Large-time behaviour of solutions of a reaction-diffusion equation, Proc. Roy. Soc. Edinburgh Sect. A, 124 (1994), 389-398.  doi: 10.1017/S0308210500028547.  Google Scholar

[11]

A. de Pablo and J. L. Vázquez, The balance between strong reaction and slow diffusion, Comm. Partial Differential Equations, 15 (1990), 159-183.  doi: 10.1080/03605309908820682.  Google Scholar

[12]

L. Perko, Differential Equations and Dynamical Systems, Third edition, Texts in Applied Mathematics, 7, Springer Verlag, New York, 2001. doi: 10.1007/978-1-4613-0003-8.  Google Scholar

[13] J. L. Vázquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations. Equations of Porous Medium Type, Oxford Univ. Press, Oxford, 2006.  doi: 10.1093/acprof:oso/9780199202973.001.0001.  Google Scholar
[14]

J. L. Vázquez, Asymptotic behaviour of nonlinear parabolic equations. Anomalous exponents, Degenerate Diffusions (Minneapolis, MN, 1991), IMA Vol. Math. Appl., Springer, New York, 47 (1993), 215–228. doi: 10.1007/978-1-4612-0885-3_15.  Google Scholar

show all references

References:
[1]

P. Daskalopoulos and N. Sesum, Eternal solutions to the Ricci flow on $ \mathbb{R}^2$,, Int. Math. Res. Not., 2006 (2006), Art. ID 83610, 20 pp. doi: 10.1155/IMRN/2006/83610.  Google Scholar

[2]

V. GalaktionovL. A. Peletier and J. L. Vázquez, Asymptotics of the fast-diffusion equation with critical exponent, SIAM J. Math. Anal., 31 (2000), 1157-1174.  doi: 10.1137/S0036141097328452.  Google Scholar

[3]

B. H. Gilding and R. Kersner, Traveling Waves in Nonlinear Diffusion-Convection Reaction, , in Progress in Nonlinear Differential Equations and Their Applications, Birkhauser, 2004. doi: 10.1007/978-3-0348-7964-4.  Google Scholar

[4]

J. Guckenheimer and Ph. Holmes, Nonlinear Oscillation, Dynamical Systems and Bifurcations of Vector Fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1990.  Google Scholar

[5]

R. G. Iagar and Ph. Laurençot, Eternal solutions to a singular diffusion equation with critical gradient absorption, Nonlinearity, 26 (2013), 3169-3195.  doi: 10.1088/0951-7715/26/12/3169.  Google Scholar

[6]

R. G. Iagar and A. Sánchez, Self-similar blow-up profiles for a reaction-diffusion equation with strong weighted reaction, Adv. Nonl. Studies, 20 (2020), 867-894.  doi: 10.1515/ans-2020-2104.  Google Scholar

[7]

R. G. Iagar and A. Sánchez, Self-similar blow-up profiles for a reaction-diffusion equation with critically strong weighted reaction, J. Dynam. Differential Equations, 31 (2019), 2061-2094.  doi: 10.1007/s10884-018-09727-w.  Google Scholar

[8]

R. IagarA. Sánchez and J. L. Vázquez, Radial equivalence for the two basic nonlinear degenerate diffusion equations, J. Math. Pures Appl., 89 (2008), 1-24.  doi: 10.1016/j.matpur.2007.09.002.  Google Scholar

[9]

A. de Pablo and A. Sánchez, Global travelling waves in reaction-convection-diffusion equations, J. Differential Equations, 165 (2000), 377-413.  doi: 10.1006/jdeq.2000.3781.  Google Scholar

[10]

A. de Pablo, Large-time behaviour of solutions of a reaction-diffusion equation, Proc. Roy. Soc. Edinburgh Sect. A, 124 (1994), 389-398.  doi: 10.1017/S0308210500028547.  Google Scholar

[11]

A. de Pablo and J. L. Vázquez, The balance between strong reaction and slow diffusion, Comm. Partial Differential Equations, 15 (1990), 159-183.  doi: 10.1080/03605309908820682.  Google Scholar

[12]

L. Perko, Differential Equations and Dynamical Systems, Third edition, Texts in Applied Mathematics, 7, Springer Verlag, New York, 2001. doi: 10.1007/978-1-4613-0003-8.  Google Scholar

[13] J. L. Vázquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations. Equations of Porous Medium Type, Oxford Univ. Press, Oxford, 2006.  doi: 10.1093/acprof:oso/9780199202973.001.0001.  Google Scholar
[14]

J. L. Vázquez, Asymptotic behaviour of nonlinear parabolic equations. Anomalous exponents, Degenerate Diffusions (Minneapolis, MN, 1991), IMA Vol. Math. Appl., Springer, New York, 47 (1993), 215–228. doi: 10.1007/978-1-4612-0885-3_15.  Google Scholar

Figure 1.  The four regions in the phase plane separated by the isoclines
Figure 2.  Trajectories in the phase plane for different values of $ K>0 $. Numerical experiment for $ m = 2 $, $ p = 0.5 $ $ N = 4 $, $ \sigma = 1 $ and $ K = 0.1 $, respectively $ K = 8 $
Figure 3.  The regions in the phase plane associated to the system (3.5)
[1]

Jochen Merker, Aleš Matas. Positivity of self-similar solutions of doubly nonlinear reaction-diffusion equations. Conference Publications, 2015, 2015 (special) : 817-825. doi: 10.3934/proc.2015.0817

[2]

Cheng-Hsiung Hsu, Jian-Jhong Lin. Stability analysis of traveling wave solutions for lattice reaction-diffusion equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1757-1774. doi: 10.3934/dcdsb.2020001

[3]

Qiaolin He. Numerical simulation and self-similar analysis of singular solutions of Prandtl equations. Discrete & Continuous Dynamical Systems - B, 2010, 13 (1) : 101-116. doi: 10.3934/dcdsb.2010.13.101

[4]

Yuzo Hosono. Phase plane analysis of travelling waves for higher order autocatalytic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2007, 8 (1) : 115-125. doi: 10.3934/dcdsb.2007.8.115

[5]

Weronika Biedrzycka, Marta Tyran-Kamińska. Self-similar solutions of fragmentation equations revisited. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 13-27. doi: 10.3934/dcdsb.2018002

[6]

Jong-Shenq Guo, Yoshihisa Morita. Entire solutions of reaction-diffusion equations and an application to discrete diffusive equations. Discrete & Continuous Dynamical Systems, 2005, 12 (2) : 193-212. doi: 10.3934/dcds.2005.12.193

[7]

Michele V. Bartuccelli, K. B. Blyuss, Y. N. Kyrychko. Length scales and positivity of solutions of a class of reaction-diffusion equations. Communications on Pure & Applied Analysis, 2004, 3 (1) : 25-40. doi: 10.3934/cpaa.2004.3.25

[8]

Peter Poláčik, Eiji Yanagida. Stable subharmonic solutions of reaction-diffusion equations on an arbitrary domain. Discrete & Continuous Dynamical Systems, 2002, 8 (1) : 209-218. doi: 10.3934/dcds.2002.8.209

[9]

A. Dall'Acqua. Positive solutions for a class of reaction-diffusion systems. Communications on Pure & Applied Analysis, 2003, 2 (1) : 65-76. doi: 10.3934/cpaa.2003.2.65

[10]

F. Berezovskaya, G. Karev. Bifurcations of self-similar solutions of the Fokker-Plank equations. Conference Publications, 2005, 2005 (Special) : 91-99. doi: 10.3934/proc.2005.2005.91

[11]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete & Continuous Dynamical Systems, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[12]

Hyungjin Huh. Self-similar solutions to nonlinear Dirac equations and an application to nonuniqueness. Evolution Equations & Control Theory, 2018, 7 (1) : 53-60. doi: 10.3934/eect.2018003

[13]

Zhoude Shao. Existence and continuity of strong solutions of partly dissipative reaction diffusion systems. Conference Publications, 2011, 2011 (Special) : 1319-1328. doi: 10.3934/proc.2011.2011.1319

[14]

Marco Cannone, Grzegorz Karch. On self-similar solutions to the homogeneous Boltzmann equation. Kinetic & Related Models, 2013, 6 (4) : 801-808. doi: 10.3934/krm.2013.6.801

[15]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[16]

Wei Feng, Weihua Ruan, Xin Lu. On existence of wavefront solutions in mixed monotone reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (3) : 815-836. doi: 10.3934/dcdsb.2016.21.815

[17]

Rui Li, Yuan Lou. Some monotone properties for solutions to a reaction-diffusion model. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4445-4455. doi: 10.3934/dcdsb.2019126

[18]

Jiang Liu, Xiaohui Shang, Zengji Du. Traveling wave solutions of a reaction-diffusion predator-prey model. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1063-1078. doi: 10.3934/dcdss.2017057

[19]

Bang-Sheng Han, Zhi-Cheng Wang. Traveling wave solutions in a nonlocal reaction-diffusion population model. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1057-1076. doi: 10.3934/cpaa.2016.15.1057

[20]

Tarik Mohammed Touaoula, Mohammed Nor Frioui, Nikolay Bessonov, Vitaly Volpert. Dynamics of solutions of a reaction-diffusion equation with delayed inhibition. Discrete & Continuous Dynamical Systems - S, 2020, 13 (9) : 2425-2442. doi: 10.3934/dcdss.2020193

2020 Impact Factor: 1.392

Article outline

Figures and Tables

[Back to Top]